# SDR AUS20020125

- Difficulty date: January 26, 2002
- Submitted: March 4, 2002
- Operation: General aviation
- Make and model: Cessna 421B
- Engine: Cont GTSIO520H
- Propeller: Mcauly 3AF34C92
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Condition: Leaking
- Location: Engine Collector
- Component: Engine Collector, Cont, GTSIO520H
- Stage of operation: LD
- Nature of condition: E, B
- Precautionary procedure: K

## Discrepancy

(AUS) RH ENGINE FIRE. ENGINE COMPARTMENT DAMAGED. FIRE WAS EXTINGUISHED USING CABIN FIRE EXTINGUISHER. INVESTIGATION FOUND THE FIRE WAS CAUSED BY MISALIGNMENT OF THE EXHAUST SWIVEL JOINT WHICH ALLOWEDEXHAUST GAS TO LEAK INTO THE ENGINE BAY. A LIST OF DAMAGE IS AS FOLLOWS:- 1.OUTBOARD ENGINE MOUNT BEAM HEAT DAMAGED 2.STARTER HEAT DAMAGED3.OUTBOARD REAR ENGINE MOUNT HEAT AFFECTED4.INTERCOOLER INDUCTION TUBE HEAT DAMAGED 5.VARIOUS FUEL, OIL AND DRAIN HOSES HEAT DAMAGED6.TURBOCHARGER SEIZED 7.TACHO GENERATOR HEAT AFFECTED 8.INTERCOOLER HEAT AFFECTED 9.VACUUM PUMP HEAT AFFECTED 10. OIL PUMP HEAT AFFECTED
